Excessive yawning - do you get this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2008
Total Posts : 131
   Posted 1/4/2009 5:19 AM (GMT -6)   
I have been taking fluoxetine(prozac) regularly for almost a month now, and for the past week or so, I started yawning VERY often throughout the day, and there hasn't been any changes to my sleeping pattern. I have read online that it is one of the side effects of antidepressants in the SSRI class. I will be seeing my doctor tomorrow, but I'd just like to know if anyone else on similar medication gets this too.

Veteran Member

Date Joined Oct 2008
Total Posts : 1683
   Posted 1/4/2009 5:41 AM (GMT -6)   

only at work, lol.

but seriously, back when i was on prozac- i was that constantly exhausted due to lack of sleep that i thinked i yawned my way through my entire teaching degree.

Maz XX

            'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)                  
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, TMJ disorder, Endometriosis, PCOS, Chronic E.N.T infections, Reactive Arthritis, GERD, Sinusitis, IBS,  Allergies, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic. Nexium.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie.

Veteran Member

Date Joined Jul 2005
Total Posts : 1952
   Posted 1/4/2009 9:08 AM (GMT -6)   

When I've been on higher dosages of Paxil (also an SSRI), I would sometimes feel more tired in general than my sleep patterns warranted. I hope your doctor has some clear answers for you. Good luck!



Co-Moderator, Anxiety and Panic Forum

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 1/4/2009 10:48 AM (GMT -6)   

Good Morning Pinks,

Jackpot.........me!  I was on Prozac and I yawned until my jaw was sore.  I could not get to sleep as I kept yawning.  Not because I was tired, I just yawned. 

So that one went by the wayside for me. smhair   I know it works for many and each of us is different.

Take care my firend and lets us know what you decide with your physician re this side effect.




Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

Veteran Member

Date Joined Dec 2008
Total Posts : 1015
   Posted 1/4/2009 2:46 PM (GMT -6)   
I've been taking Prozac for years. I take it in the morning. I used to take it at night but it affected my sleep. I didn't know excessive yawning could be due to that. Interesting. Plus, just the thought of a yawn can bring one on. Do you think it's possible that you think about it too much? Perhaps constantly watch your body? Just a thought. Anyway, try taking your Prozac in the morning. I would ask a doctor/pharmacist how to switch from night to morning in taking the drug. I don't remember how I made the transition. Hang in there!

Green Grove
Veteran Member

Date Joined Oct 2008
Total Posts : 2424
   Posted 1/4/2009 3:04 PM (GMT -6)   
Hey Pinks!

I also have yawned a little much on all the depressants. Used to bother me but I like the more "down" life now, lol :) Hope your doc fixes you up :)

Take care!
Much Love, Hugs, Peace and Comfort!!!  Your Bro. . . Sam :)
 ~Co-Moderator Anxiety & Panic Forum~
 "When you come to the end of your rope, tie a knot and hang on!"
~Franklin D. Roosevelt~
Not a professional.  Seek your physician's advice before making changes to your meds or lifestyle!
Check out our great Anxiety and Panic Resources at:

Regular Member

Date Joined Oct 2008
Total Posts : 131
   Posted 1/4/2009 11:48 PM (GMT -6)   
Ahh.... so I've found the cause. Thanks guys. I'll have a chat with my doc this evening or tomorrow about it because all that yawning and lethargy is really bothering me!

Thanks again.

Regular Member

Date Joined Oct 2008
Total Posts : 131
   Posted 1/5/2009 12:01 AM (GMT -6)   
Btw Aries, the reason WHY I started thinking about it is because I was YAWNING too frequently.
And yes, I take mine in the morning, which I heard is why it brings on excessive yawning during the day. :)

New Member

Date Joined Jan 2009
Total Posts : 8
   Posted 1/5/2009 6:47 AM (GMT -6)   
Usually anxiety sufferers end up tired all the time because they become exhausted from the amount of energy they use being anxious. What you have sounds like a minor side effect from the medication. Side effects like tiredness usually disappear shortly after you begin taking the medication, once your body begins getting used to it.
Kevin, you have been asked to remove your web link to your own site as it is spam.  You have a forum " Welcome to Anxiety Forum, a comprehensive mental health self-help community"
4. No advertising or links to advertising or "Spam" is permited (including signatures)
  • Advertising or Spam is defined as posting a link for the purpose of selling, soliciting or promoting by someone that has ownership or other "vested interest" to the web site involved, including efforts to promote other online forums or web sites by web site owners. 
  • If you are a web site owner and have a link that fits into this category that you want to share, please submit it to our resource directory and we will review your submission. 
  • Posts and links about fundraising (including nonprofit fundraisers) are NOT permitted. 
  • Only links to personal home pages are allowed in signatures and member profiles. Links must be appropriate and abide by rules #1-4 or they will be removed. 
  • Links to helpful web sites (commercial or otherwise) are allowed when they are posted by someone without any "vested interest" AND whose purpose is NOT to solicit, advertise, promote, fundraise, etc.

Thank you,


Post Edited By Moderator (stkitt) : 1/5/2009 10:08:45 AM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 11:13 AM (GMT -6)
There are a total of 2,711,062 posts in 298,958 threads.
View Active Threads

Who's Online
This forum has 153522 registered members. Please welcome our newest member, breakfastclub1.
335 Guest(s), 15 Registered Member(s) are currently online.  Details
PeteZa, sheepguy, pmdancer, dmb124, Tagier, tickbite666, JNF, Michael_T, Cookiesk9, RandyJoe, Sherrine, CoolCat78, Traveler, WarrenII, An38

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer